Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 26, 2013, 6:59 PM EST for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2013, 6:59 PM EST (23:59 UTC)
- Expired
- Feb 26, 2013, 7:45 PM EST
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 47 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 12.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 835 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS52 KRAH 262359
SVRRAH
NCC085-101-183-270045-
/O.NEW.KRAH.SV.W.0009.130226T2359Z-130227T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EST TUE FEB 26 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EST
* AT 655 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM FUQUAY-VARINA TO
ANDERSON CREEK...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LILLINGTON TO 9 MILES NORTH OF FORT BRAGG...MOVING NORTHEAST AT 30
MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LILLINGTON...ANGIER...
BUIES CREEK...
ERWIN...
DUNN...COATS...
COATS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WILL BLOW DOWN TREES AND POWER LINES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3521 7899 3557 7887 3570 7848 3533 7854
3530 7858 3526 7860 3525 7861 3527 7879
3526 7880 3526 7882 3525 7887 3523 7888
3522 7893
TIME...MOT...LOC 2358Z 240DEG 28KT 3555 7882 3527 7893
$$
WSS2 follow-up statements
915
WWUS52 KRAH 270016
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EST TUE FEB 26 2013
NCC085-101-183-270045-
/O.CON.KRAH.SV.W.0009.000000T0000Z-130227T0045Z/
WAKE NC-JOHNSTON NC-HARNETT NC-
716 PM EST TUE FEB 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR EASTERN HARNETT...WESTERN JOHNSTON AND SOUTH CENTRAL WAKE
COUNTIES...
AT 710 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WITH
THE POTENTIAL FOR DAMAGING WINDS. THESE SHOWERS AND STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ANGIER TO 6
MILES SOUTH OF LILLINGTON...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTH OF CARY TO 6 MILES SOUTH OF LILLINGTON...MOVING NORTHEAST AT
30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUIES CREEK...ERWIN...
COATS...DUNN...COATS CROSSROADS AND BENSON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES AND POWER LINES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY
AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN
BE DEADLY.
LAT...LON 3525 7887 3526 7885 3526 7887 3528 7887
3557 7879 3570 7848 3533 7854 3531 7858
3526 7860 3525 7861 3527 7879 3526 7880
TIME...MOT...LOC 0014Z 240DEG 28KT 3561 7869 3533 7880
$$
WSS244
WWUS52 KRAH 270038
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EST TUE FEB 26 2013
NCC085-101-183-270047-
/O.EXP.KRAH.SV.W.0009.000000T0000Z-130227T0045Z/
WAKE NC-JOHNSTON NC-HARNETT NC-
738 PM EST TUE FEB 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT...WESTERN
JOHNSTON AND SOUTH CENTRAL WAKE COUNTIES EXPIRES AT 745 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
LAT...LON 3525 7887 3526 7885 3526 7887 3528 7887
3557 7879 3570 7848 3533 7854 3531 7858
3526 7860 3525 7861 3527 7879 3526 7880
TIME...MOT...LOC 0037Z 240DEG 28KT 3570 7850 3542 7861
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:41 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 26, 3:41 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 341 PM EST TUE FEB 26 2013 .SYNOPSIS... A POTENT UPPER LEVEL LOW AND ATTENDANT SURFACE LOW WILL TRACK NORTHEAST INTO THE OHIO VALLEY THIS AFTERNOON...WHILE A SECONDARY LOW PRESSURE SYSTEM TRACKS NORTHEAST ALONG THE CAROLINA COAST. AN ASSOCIATED COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA LATE TONIGHT AND WEDNESDAY MORNING AS THE SECONDARY LOW TRACKS NORTHEAST ALONG THE MID ATLANTIC COAST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM TUESDAY... OVERVIEW: A POTENT VERTICALLY STACKED LOW OVER MO/IL AT 19Z WILL TRACK NORTHEAST INTO THE OH VALLEY THROUGH TONIGHT...WHILE A SECONDARY LOW WHICH HAS RECENTLY DEVELOPED UPSTREAM OVER GA/SC TRACKS NORTHEAST THROUGH EASTERN NC THIS EVENING...AND ALONG THE MID-ATLANTIC COAST TONIGHT. REST OF TODAY: WIDESPREAD MODERATE RAIN AIDED BY A 50-60 KT SOUTHEASTERLY LLJ OFF THE ATLANTIC HAS STEADILY WANED FROM SW-NE ACROSS CENTRAL NC THIS AFTERNOON AS LOW-LEVEL FLOW VEERS TO THE SOUTHWEST...CUTTING OFF THE ATLANTIC MOISTURE FEED AND ENDING STRONG LOW-LEVEL WARM ADVECTION/ ISENTROPIC LIFT. SFC ANALYSIS INDICATED A SECONDARY SFC LOW OVER SOUTHERN SC AT 20Z...WITH A NARROW WARM SECTOR IN FAR NORTHEAST SC AND FAR SOUTHEAST NC. ALTHOUGH LITTLE IF ANY DEVELOPMENT HAS OCCURRED UPSTREAM IN THE WARM SECTOR...ELEVATED SHOWER ACTIVITY HAS DEVELOPED OVER WESTERN PORTIONS OF THE CAROLINAS IN THE PAST FEW HOURS IN ASSOC/W A COLD FRONT ALOFT...AND AT THE LEADING EDGE OF SLIGHTLY STEEPER MID-LEVEL LAPSE RATES WHERE MARGINAL MUCAPE IS PRESENT PER LATEST SPC MESOANALYSIS. IF THE COLD FRONT ALOFT AND SLIGHTLY STEEPER MID-LEVEL LAPSE RATES PROGRESS INTO EASTERN PORTIONS OF THE STATE AT THE RIGHT TIME...I.E. COINCIDENT WITH THE BRIEF/NARROW WARM SECTOR SPREADING NORTHEAST FROM FLORENCE SC INTO EASTERN NC...IT IS POSSIBLE THAT SOME RENEWED CONVECTIVE DEVELOPMENT COULD OCCUR BETWEEN 21-00Z. IF THAT IS THE CASE...AND IF ANY ROBUST UPDRAFTS CAN DEVELOP...THEN AN ISOLD SEVERE STORM COULD NOT BE RULED OUT GIVEN THE MAGNITUDE OF DEEP LAYER SHEAR. LOW-LEVEL SHEAR PROFILES ARE BECOMING INCREASINGLY UNIDIRECTIONAL THIS AFT/EVE... STRAIGHTENING HODOGRAPHS IN THE LOWEST 1 KM AND REDUCING THE POTENTIAL FOR LOW-LEVEL ROTATION W/ANY ROBUST CONVECTION (IF ANY DEVELOPS). ALTHOUGH LOCALLY ENHANCED 0-1 SRH CAN BE EXPECTED IN VICINITY OF THE BAROCLINIC ZONE AND IN ADVANCE OF THE SFC LOW WHERE BACKED SFC FLOW WILL BE PRESENT...THE AREA THIS WOULD OCCUR (AND POTENTIALLY COINCIDE WITH THE COLD FRONT ALOFT) WOULD MOST LIKELY BE EAST OF THE WFO RAH CWA. WITH THE ABOVE IN MIND...WILL INDICATE PRECIP CHANCES ENDING FROM SW-NE IN NORTHEAST COASTAL PLAIN AND NORTHERN PIEDMONT BY 23Z...WITH A SLIGHT CHANCE OF SHOWERS OR AN ISOLD STORM IN THE SOUTHEAST COASTAL PLAIN. TONIGHT: EXPECT DRY CONDITIONS OVERNIGHT IN THE WAKE OF THE CFA...ASIDE PERHAPS FROM DRIZZLE IN THE LINGERING COLD AIR DAMMING WEDGE. CHALLENGING TEMPERATURE FORECAST. TEMPS ARE EXPECTED TO RANGE FROM THE UPPER 30S AT INT/GSO TO LOWER/MID 50S ALONG THE HWY 1 CORRIDOR TO THE MID 60S IN THE FAR SE COASTAL PLAIN THIS AFT. AS THE AFOREMENTIONED SFC LOW PROGRESSES THROUGH EASTERN NC...LOW-LEVEL FLOW WILL BACK TO THE N/NW AND SHOULD ALLOW THE WEDGE TO ADVECT BACK EAST THIS EVENING...WITH TEMPS FALLING FROM WEST-EAST OVERNIGHT. THE PRIMARY FCST PROBLEM WILL BE ASSOC/W A TIGHTENING PRESSURE GRADIENT AND IMPETUS FOR SOUTHWEST SFC FLOW OVERNIGHT...WHICH COULD POTENTIALLY ADVECT A DRIER UPSTREAM AIRMASS INTO PORTIONS OF CENTRAL NC AND HELP ERODE THE WEDGE BETWEEN MIDNIGHT-SUNRISE. EXPECT THAT THE CAD WEDGE AND ASSOCIATED MESO-HIGH WILL DELAY THE TIGHTENING PRESSURE GRADIENT AND ALLOW THE WEDGE TO HOLD IN MOST LOCATIONS. GIVEN CLEARING ALOFT IN THE PRESENCE OF A SATURATED SFC AIRMASS... EXPECT A POTENTIAL FOR WIDESPREAD DENSE FOG OVERNIGHT... UNLESS THE AFOREMENTIONED SOUTHWEST BREEZE DEVELOPS AND ADVECTS A DRIER AIRMASS INTO THE AREA. WILL INDICATE LOWS RANGING FROM THE MID/UPPER 30S FAR NW TO MID/UPPER 40S FAR SE. -VINCENT && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 1245 PM TUESDAY... DRY AND MILD WSW FLOW IS EXPECTED TO BRING PARTLY TO MOSTLY SUNNY SKIES ACROSS OUR REGION WEDNESDAY. BREEZY CONDITIONS WITH SW WINDS 10-20 MPH WITH GUSTS TO 25 MPH. HIGHS 60-65 EXCEPT UPPER 50S NW. WEDNESDAY NIGHT AND THURSDAY... EXPECT THE MEAN FLOW TO BECOME MORE WESTERLY TO NORTHWESTERLY... AND INCREASE ESPECIALLY THURSDAY. THIS WILL BRING PROGRESSIVELY COOLER TEMPS TO OUR REGION. AN UPPER LEVEL DISTURBANCE SHOULD BRING AN INCREASE IN CLOUDINESS WEDNESDAY NIGHT...THEN DECREASING CLOUDINESS THURSDAY AS STRONG DAA/CAA ARRIVE FROM THE NW. A MOISTURE STARVED COLD FRONT IS EXPECTED TO PUSH THROUGH OUR REGION OVERNIGHT... WITH ONLY A FEW SPRINKLES EXPECTED. VARIABLY CLOUDY SKIES WEDNESDAY NIGHT WITH WESTERLY WINDS 5-15 MPH. LOWS 35-40. VARIABLY CLOUDY BECOMING PARTLY TO MOSTLY SUNNY THURSDAY AFTERNOON. WINDY AND CHILLIER. NW WINDS 15-25 MPH WITH GUSTS TO 30-35 MPH. HIGHS 50-60 NW TO SE. MOSTLY CLEAR AND CHILLY THURSDAY NIGHT. LOWS 30-35. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 1245 PM TUESDAY... COLDER... AND WATCHING WINTER WEATHER POTENTIAL THIS WEEKEND THROUGH NEXT WEEK. WE CONTINUE TO PREFER THE EUROPEAN GUIDANCE PER HPC VERIFICATION OF THE MID/UPPER FLOW PATTERN EXPECTED THIS WEEKEND INTO NEXT WEEK. THE LOCAL SPECIFIC DETAILS SUCH AS HONING IN ON EXACTLY THE STRENGTH/POSITION/TIMING OF POTENTIAL SYSTEMS THAT DIRECTLY AFFECT OUR REGION REMAINS PROBLEMATIC. THE GENERAL PATTERN FOR OUR REGION WILL BE FOR PROGRESSIVELY COLDER TEMPERATURES AND THE POTENTIAL FOR A COUPLE OF SYSTEMS (EITHER NUISANCE OR OTHERWISE)... ONE THIS WEEKEND... AND ANOTHER NEXT TUE NIGHT OR WED. THE LATTER OF THE TWO LOOK MORE PROBLEMATIC... WITH THE CURRENT TRACK/STRENGTH ADVERTISED BY THE LAST 2-3 RUNS OF THE OPERATIONAL EUROPEAN SUPPORTIVE OF A WINTER STORM POTENTIAL. THIS IS ESPECIALLY TRUE GIVEN THE EXPECTED DRY COLD AIR IN PLACE BEFORE THE SYSTEM COURTESY OF COLD SURFACE HIGH PRESSURE LOCATED IN A FAVORABLE POSITION AND OF FORECAST FAVORABLE STRENGTH TO DELIVER CAA/DAA INTO OUR PIEDMONT DAMMING REGION... ALTHOUGH AGAIN PROGRESSIVELY MOVES OFFSHORE AS THE FORECAST PRECIPITATION ARRIVES. WE WILL NOT CARRY PRECIPITATION CHANCES NOW OUT DAYS 6-7 AS DETAILS WITH ANY SYSTEM THIS FAR OUT CAN NOT BE IRONED OUT. THE POSSIBLE WINTER TYPE SYSTEM THIS WEEKEND APPEARS TO BE LOOKING MORE AND MORE INTERESTING BY THE MODEL RUN. THE LATEST GFS SUGGESTS A MID/UPPER LEVEL "CUT OFF" LOW PRESSURE PROGRESSIVELY DIVING ESE INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS SAT-SUN... THEN NE OVER NC SUNDAY AND SUNDAY NIGHT. WHILE THIS SOLUTION HAS SOME SUPPORT FROM THE LATEST NAM AND EC... THOSE OPERATIONAL MODELS ARE WEAKER AND NORTHWARD WITH THE PLACEMENT OF THE MID/UPPER LOW TRACK CLOSER TO THE NC/VA BORDER... UNFAVORABLE SOLUTIONS FOR A SIGNIFICANT WINTER EVENT. GIVEN THE CONTINUED UNCERTAINTY... WE LIKE THE CURRENT LOW CHANCE POP FOR RAIN/SNOW SHOWERS AS CURRENTLY ADVERTISED FOR SAT NIGHT AND SUNDAY... WITH AT LEAST TRENDS SUGGESTING MORE IN THE WAY OF WINTERY WEATHER POTENTIAL FOR THIS EVENT. MUCH MORE ON THIS POTENTIAL DURING THE COMING DAYS. SENSIBLE WEATHER... FRIDAY... PARTLY SUNNY WITH HIGHS 50-55. SATURDAY... MOSTLY CLOUDY. A CHANCE OF SHOWERS. POSSIBLY SNOW SHOWERS ESPECIALLY WEST AND NORTH. LOWS 28-33. HIGHS 38-48. SUNDAY... A CHANCE OF RAIN OR SNOW SHOWERS... LOWS IN THE 30S. HIGHS IN THE UPPER 30S AND 40S. MONDAY... MOSTLY CLEAR. LOWS IN THE MID 20S. HIGHS 45-50. TUESDAY... INCREASING CLOUDINESS. LOWS IN THE 20S. HIGHS IN THE 40S TO LOWER 50S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 100 PM TUESDAY... 24-HR TAF PERIOD: EXPECT IFR/LIFR CONDITIONS TO PREVAIL AT ALL TERMINALS THIS AFT/EVE INTO AT LEAST PORTIONS OF TONIGHT...IN ASSOC/W A COLD AIR DAMMING WEDGE IN PLACE ACROSS CENTRAL NC. SOUTHEASTERLY LLWS WILL REMAIN IN PLACE FOR SEVERAL MORE HOURS (THROUGH ~21Z)...BEFORE LOW-LEVEL WINDS UNDERGO SOME WEAKENING AND VEER TO THE SOUTHWEST. A BRIEF IMPROVEMENT TO MVFR WITH BREEZY SOUTHERLY WINDS AND A CHANCE FOR SHOWERS/STORMS WILL BE POSSIBLE AT THE FAY TERMINAL BETWEEN 20-00Z. OVERNIGHT...DRYING ALOFT IN THE PRESENCE OF A LINGERING COLD AIR DAMMING WEDGE COULD RESULT IN WIDESPREAD DENSE FOG AND LIFR/VLIFR CONDITIONS...THOUGH IT IS ALSO POSSIBLE THAT A TIGHTENING PRESSURE GRADIENT OVER THE SOUTHEAST AND CAROLINAS WILL RESULT IN A SOUTHWESTERLY BREEZE THAT WILL GRADUALLY ERODE THE COLD AIR DAMMING WEDGE FROM SE-NE WITH IMPROVING CONDITIONS BETWEEN 06-12Z WED MORNING. AT THIS TIME... PREFER TO ERR ON THE SIDE OF CAUTION AND GO WITH A MORE CLIMATOLOGICAL FORECAST...INDICATING IFR/LIFR CONDITIONS PERSISTING TONIGHT. REGARDLESS...EXPECT CONDITIONS TO IMPROVE QUICKLY BETWEEN 12-16Z WED IN ASSOC/W BREEZY SOUTHWEST FLOW...WITH VFR CONDITIONS RETURNING BY MID/LATE MORNING TO EARLY WED AFTERNOON. LOOKING AHEAD: EXPECT VFR CONDITIONS TO PREVAIL WEDNESDAY INTO THIS WEEKEND... THOUGH PERIODIC MVFR CEILINGS AND SHOWER ACTIVITY CANNOT BE RULED OUT...ESPECIALLY SAT NIGHT INTO SUN. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, Feb 26, 1:41 PM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 141 PM EST TUE FEB 26 2013 NCZ007>011-021>028-038>043-073>077-083>086-271845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- SCOTLAND-HOKE- 141 PM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ078-088-089-271845- WAYNE-CUMBERLAND-SAMPSON- 141 PM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A DEVELOPING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ALONG A STATIONARY FRONT OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT... PRIMARILY IN SAMPSON COUNTY. HOWEVER...THE BEST CHANCE OF AN ISOLATED SEVERE THUNDERSTORM IS EXPECTED TO REMAIN SOUTHEAST ALONG THE NORTH CAROLINA COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Feb 26, 6:18 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EST TUE FEB 26 2013
NCZ075-077-086-088-270000-
CUMBERLAND-HARNETT-HOKE-MOORE-
618 PM EST TUE FEB 26 2013
...A BAND OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
MOVE ACROSS HARNETT... SOUTHEAST MOORE... NORTHWEST CUMBERLAND AND
HOKE COUNTIES THROUGH 700 PM EST...
AT 615 PM EST...DOPPLER RADAR INDICATED HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS OVER BOWMORE...OR ABOUT 5 MILES WEST OF
RAEFORD...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POPE AFB...PINEVIEW...
AND...TIMBERLAKE...SEMINOLE...LILLINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3492 7935 3494 7935 3501 7942 3556 7892
3544 7861 3540 7860 3487 7928
TIME...MOT...LOC 2315Z 217DEG 35KT 3501 7928
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 5:01 AM EST | Freezing Rain Advisory | RAH | Davidson, Forsyth, Guilford | 5 hr |
| Feb 26, 6:18 PM EST | Special Weather Statement | RAH | Harnett, Hoke | 42 min |
| Feb 26, 6:43 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.